Alert archive / Virginia / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 240, NWS Blacksburg, VA

August 15, 2016Bedford County, Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Aug 15, 2016, 2:56 PM EDT for Bedford County, Virginia. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 15, 2016, 2:56 PM EDT (18:56 UTC)
Expired
Aug 15, 2016, 3:21 PM EDT
In force
25 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Bedford County, VA

The radar

The Roanoke radar (KFCX), 66 km from the middle of the area, began a volume at 19:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 6.9 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2016-08-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 493 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2016-08-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
493 J/kg
Mixed-layer CIN
-115 J/kg
Mixed-layer LCL
1001 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

838 
WUUS51 KRNK 151856
SVRRNK
VAC019-151945-
/O.NEW.KRNK.SV.W.0240.160815T1856Z-160815T1945Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
256 PM EDT MON AUG 15 2016

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL BEDFORD COUNTY IN SOUTH CENTRAL VIRGINIA...

* UNTIL 345 PM EDT

* AT 255 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
  CHAMBLISSBURG...MOVING NORTHEAST AT 20 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  BEDFORD...
  MONETA...
  PEAKS OF OTTER SUMMIT...
  GOODVIEW...
  AND CHAMBLISSBURG.

THIS INCLUDES THE FOLLOWING LOCATION THE NATIONAL D DAY MEMORIAL.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR DAMAGING WINDS...AS WELL AS DEADLY CLOUD TO
GROUND LIGHTNING. FOR YOUR SAFETY...MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A STURDY BUILDING. STAY AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS REPORTS OF ANY WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

&&

LAT...LON 3733 7937 3713 7965 3718 7972 3719 7972
      3719 7973 3724 7979 3745 7960 3745 7958
      3747 7958
TIME...MOT...LOC 1855Z 227DEG 17KT 3724 7968 

HAIL...<.75IN
WIND...60MPH
 
$$

SK
2 follow-up statements
662 
WWUS51 KRNK 151907
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
307 PM EDT MON AUG 15 2016

VAC019-151945-
/O.CON.KRNK.SV.W.0240.000000T0000Z-160815T1945Z/
BEDFORD VA-
307 PM EDT MON AUG 15 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR
CENTRAL BEDFORD COUNTY...

AT 307 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
CHAMBLISSBURG...MOVING NORTHEAST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
BEDFORD...
CHAMBLISSBURG...
PEAKS OF OTTER SUMMIT...
THAXTON...
AND PEAKS OF OTTER RECREATION AREA.

THIS INCLUDES THE FOLLOWING LOCATION THE NATIONAL D DAY MEMORIAL.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR DAMAGING WINDS. FOR YOUR SAFETY...MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. STAY AWAY
FROM WINDOWS.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS REPORTS OF ANY WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

&&

LAT...LON 3733 7937 3718 7967 3724 7973 3745 7960
      3745 7958 3747 7958
TIME...MOT...LOC 1907Z 229DEG 16KT 3726 7963 

HAIL...<.75IN
WIND...60MPH
 
$$

SK
155 
WWUS51 KRNK 151921
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
321 PM EDT MON AUG 15 2016

VAC019-151931-
/O.CAN.KRNK.SV.W.0240.000000T0000Z-160815T1945Z/
BEDFORD VA-
321 PM EDT MON AUG 15 2016

...THE SEVERE THUNDERSTORM WARNING FOR 
CENTRAL BEDFORD COUNTY IS CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS REPORTS OF ANY WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

LAT...LON 3733 7937 3718 7967 3724 7973 3745 7960
      3745 7958 3747 7958
TIME...MOT...LOC 1919Z 227DEG 17KT 3731 7957 

$$

SK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 1:15 PM EDT, 1 hour 41 minutes earlier.

Area forecast discussion, Aug 15, 1:15 PM EDT, 1 hour 41 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
115 PM EDT Mon Aug 15 2016

.SYNOPSIS...
High pressure centered over the western Atlantic will remain
nearly stationary through Tuesday. A frontal boundary will also
remain nearly stationary, extending from New England into the
Ohio Valley. This front will eventually get kicked farther south
and east by an upper level trough of low pressure which will move
across the northern tier states later in the week.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 430 AM EDT Monday...

Little or no change in the overall weather pattern in the near
term. As such, will continue to forecast persistence with daytime
highs ranging from the 80s in the mountains to the lower to mid
90s across the piedmont. Heat Index values will once again test
100 degrees across southside VA and the northern piedmont of NC,
with much higher readings across eastern VA/NC where Heat
Advisories are in effect for parts of the I-95 Corridor.

Similar to yesterday, mountain ridges will be favored for deep
convection onset during the afternoon with scattered showers and
thunderstorms dotting the landscape until loss of daytime heating.
Best coverage is expected to be along and west of the Blue Ridge.
Shower coverage may be enhanced by an upper level short wave,
which produced several clusters of thunderstorms over northern
Georgia yesterday evening. This feature is forecast to to move
north around the periphery of the upper level ridge, passing from
south to north through our CWA during the afternoon. This vort
center may act to organize some of the deep convection into storm
clusters, so can't rule out a strong storm or two this afternoon
with potential for an isolated severe wind gust.

Once the showers/storms dissipate after sunset, skies will clear,
lingering moisture promoting patchy fog, with areas of dense fog
in the mountain valleys. Lows tonight will remain mild with lows
ranging from the mid 60s in the mountains to the lower 70s in the
piedmont.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
As of 245 AM EDT Monday...

Overall persistence forecast continues Tuesday with the upper ridge
holding over the southeast states ahead of the upstream weak cold front
that should remain west of the mountains into Tuesday night. Strong
shortwave for mid August along with a decent surface reflection will
ride northeast across the upper Midwest along the front Tuesday,
passing well north Tuesday night. This will keep a downstream
reflection of higher heights across the region Tuesday with the main
focus for convection over the mountains under uniform southwest flow
through the column per latest forecast soundings. Despite the presence
of weak lee troughing out east and impressive instability, appears
enough subsidence to keep coverage isolated in the piedmont into
Tuesday evening.

Therefore running with higher chance pops out to the foothills into
Tuesday night and only 20 pops farther east. Should again be quite hot
in the east with more insolation and warming aloft to result in low/mid
90s there, and mainly 85-90 west where convection should be a bit more.

Shortwave passes northeast Wednesday allowing gradual 500 mb height
falls to take shape while the surface front starts to bow over in more
backdoor fashion from the north. Guidance showing less support aloft
with most energy either still lagging back closer to the next upstream
mid level trough or having sheared out earlier on. However appears
enough forcing via low level convergence given weak ripples along the
boundary, and moisture per high pwats to bring better convective
coverage Wednesday afternoon.

Best shot at more widespread convection looks to develop over the west
along the leading edge of the stronger mid level jet aloft and under
some forecast upper diffluence. This supports keeping a swath of likely
pops just west of the Blue Ridge into Wednesday evening with medium to
high chances elsewhere for coverage linking into the eastern lee
trough. Should be a little cooler across the region Wednesday given
more clouds/convection with the surface front nearby, but still muggy
80s west to low 90s east.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
As of 315 PM EDT Saturday...

Models continue to advertise that the current stalled boundary
over the Mid West and Ohio Valley edges east late this week.
Models continue to show an upper level trough moving across the
Great Lakes Wednesday, then over the Ohio Valley Thursday. Models
weaken the blocking ridge over the western Atlantic through this
period, but it remains to be seen if this will actually happen
Wednesday into Thursday. Eventually this ridge will give way, but
it may take another day or two before the front moves to the
Appalachains, probably more Thursday into Friday. With this in
mind, confidence is low with timing, therefore will keep chancy
PoPs in the forecast.

Beside this front increasing the chance for rain in the region,
the temperatures will only be affected when the front becomes
stalled over the area. Warm and humid conditions will remain while
the front is to our west. Not much of an air mass change if the
front does sink to our south. If this boundary is in the vicinity,
showers will start earlier and linger longer, keeping temperatures
a little cooler, however the dew points and relative humidity will
remain uncomfortable into next weekend.

&&

.AVIATION /17Z MONDAY THROUGH FRIDAY/...
As of 110 PM EDT Monday...

Radar images since noon have shown the development of isolated to
scattered thunderstorms along the west of the Blue Ridge. Probability
of storms will continue until 23Z/7PM. Medium to high confidence
for scattered to numerous during that time frame. KLWB and KBLF
will have a higher chance of storms than KLYH and KDAN. The more
intense storms today have the potential to produce strong gusty
winds.

Aside from any sub-VFR associated with the TSRA, conditions
through the afternoon and evening should be VFR. Medium to high
confidence for fog in the mountain valleys again late tonight
with potential for LIFR in the Greenbrier Valley of WV vicinity of
KLWB, and across the New River Valley of VA impacting KBCB/KPSK/KMKJ.

Conditions will be similar on Tuesday with the fog dissipate and
VFR conditions by 14Z/10AM then more thunderstorms after 16Z/noon.

Extended aviation discussion...

Same pattern will continue Tuesday as a subtropical upper ridge
remains anchored along the NC/VA coast. A frontal system will be
stalled well to our north across from OH into PA with primary
thunderstorm threat confined to this frontal boundary. Thunderstorm
coverage across our forecast area will remain widely scattered
with little or no organization and confined mainly to the
mountains during the peak heating times of the day (18Z/2PM to
00Z/8PM).

For the second half of the week, Wednesday and beyond, the area
of high pressure along the southeast Atlantic coast is expected to
weaken. This will allow the aforementioned frontal system to begin
moving southward toward the region, resulting in an increased
probability of showers/thunderstorms with attendant periods of
MVFR cigs/vsbys. Early morning low clouds and fog will likely be
on the increase also.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...None.
NC...None.
WV...None.

&&

SYNOPSIS...PM
NEAR TERM...AMS/PM
SHORT TERM...JH
LONG TERM...RCS
AVIATION...AMS/PM
Hazardous weather outlook, Aug 15, 1:24 PM EDT, 1 hour 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
124 PM EDT MON AUG 15 2016

NCZ001>004-018>020-VAZ007-009>020-022>024-032>035-WVZ042>044-507-508-
161100-
ASHE-ALLEGHANY NC-SURRY-STOKES-WATAUGA-WILKES-YADKIN-TAZEWELL-SMYTH-
BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-
ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-
BEDFORD-AMHERST-MERCER-SUMMERS-MONROE-EASTERN GREENBRIER-
WESTERN GREENBRIER-
124 PM EDT MON AUG 15 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS ARE EXPECTED THIS AFTERNOON. A FEW OF THESE STORMS
MAY BE STRONG TO POSSIBLY SEVERE WITH DAMAGING WIND GUSTS AS THE PRIMARY
THREAT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ005-006-VAZ043>047-058-059-161100-
ROCKINGHAM-CASWELL-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-
HALIFAX-CHARLOTTE-
124 PM EDT MON AUG 15 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS ARE EXPECTED THIS AFTERNOON. A FEW OF THESE STORMS
MAY BE STRONG TO POSSIBLY SEVERE WITH DAMAGING WIND GUSTS AS THE PRIMARY
THREAT.

HEAT INDEX VALUES MAY GET CLOSE TO 105 DEGREES THIS AFTERNOON.
ASIDE FROM THE HEAT...THE PROBABILITY FOR WIDESPREAD HAZARDOUS
WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 15, 1:39 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
139 PM EDT MON AUG 15 2016

VAZ022-023-034-151830-
ROANOKE-BOTETOURT-BEDFORD-
139 PM EDT MON AUG 15 2016

...A STRONG THUNDERSTORM WILL AFFECT EASTERN ROANOKE...BOTETOURT AND
NORTHWESTERN BEDFORD COUNTIES...THE CITY OF SALEM AND THE CITY OF
ROANOKE...

AT 139 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER ROANOKE...
MOVING NORTHEAST AT 25 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ROANOKE...
SALEM...
VINTON...
BUCHANAN...
AND TROUTVILLE.

THIS INCLUDES THE FOLLOWING LOCATIONS THE SALEM FAIRGROUNDS AND
ROANOKE REGIONAL AIRPORT.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3754 7950 3722 7983 3722 7985 3721 7988
      3718 7990 3714 7995 3716 8000 3717 8001
      3717 8004 3720 8011 3752 7999 3755 7997
      3756 7998 3770 7993 3770 7992
TIME...MOT...LOC 1739Z 206DEG 23KT 3729 7994

AS
Special weather statement, Aug 15, 2:03 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
203 PM EDT MON AUG 15 2016

VAZ009-015-151845-
SMYTH-GRAYSON-
203 PM EDT MON AUG 15 2016

...A STRONG THUNDERSTORM WILL AFFECT WESTERN GRAYSON AND CENTRAL
SMYTH COUNTIES...

AT 203 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER MOUNT ROGERS
SUMMIT...MOVING NORTHEAST AT 20 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MARION...
MOUNT ROGERS NATIONAL RECREATION AREA...
SUGAR GROVE...
TROUTDALE...
AND MOUNT ROGERS SUMMIT.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3695 8159 3678 8127 3678 8128 3658 8149
      3658 8152 3662 8161 3664 8161 3664 8162
      3673 8167
TIME...MOT...LOC 1803Z 206DEG 15KT 3669 8156

AS
Special weather statement, Aug 15, 2:15 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
215 PM EDT MON AUG 15 2016

VAZ047-151900-
BUCKINGHAM-
215 PM EDT MON AUG 15 2016

...A STRONG THUNDERSTORM WILL AFFECT
BUCKINGHAM COUNTY...

AT 214 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR
ANDERSONVILLE...MOVING NORTHEAST AT 15 MPH.

WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
BUCKINGHAM...
DILLWYN...
CENTENARY...
ANDERSONVILLE...
AND WINGINA.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3738 7843 3733 7849 3736 7857 3740 7859
      3739 7862 3741 7864 3742 7864 3744 7869
      3751 7877 3763 7873 3764 7871 3767 7871
      3768 7869 3770 7869 3768 7866 3768 7864
      3771 7865 3776 7861 3762 7827
TIME...MOT...LOC 1814Z 203DEG 12KT 3745 7862

SK
Special weather statement, Aug 15, 2:37 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
237 PM EDT MON AUG 15 2016

VAZ018-023-151930-
CRAIG-BOTETOURT-
237 PM EDT MON AUG 15 2016

...A STRONG THUNDERSTORM WILL AFFECT
NORTHEASTERN CRAIG AND WEST CENTRAL BOTETOURT COUNTIES...

AT 237 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR NEW CASTLE...
MOVING NORTHEAST AT 5 MPH.

WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
NEW CASTLE...
AND ORISKANY.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3757 7978 3743 8007 3752 8019 3765 8006
      3766 8003 3765 8002 3767 7998
TIME...MOT...LOC 1837Z 224DEG 6KT 3755 8007

SK

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 15, 1:39 PM EDTSpecial Weather StatementRNKBotetourt, City of Roanoke, City of Salem51 min
Aug 15, 1:55 PM EDTAreal Flood AdvisoryRNKRoanoke, City of Roanoke, City of Salem2 hr
Aug 15, 2:03 PM EDTSpecial Weather StatementRNKSmyth42 min
Aug 15, 2:15 PM EDTSpecial Weather StatementRNKBuckingham45 min
Aug 15, 2:37 PM EDTSpecial Weather StatementRNKBotetourt53 min
Aug 15, 3:16 PM EDTSpecial Weather StatementRNKCraig44 min
Aug 15, 3:58 PM EDTSpecial Weather StatementRNKRockbridge32 min
Aug 15, 4:47 PM EDTSpecial Weather StatementRNKGiles28 min
Aug 15, 5:04 PM EDTSpecial Weather StatementRNKFloyd26 min
Aug 15, 5:46 PM EDTSpecial Weather StatementRNKPittsylvania29 min
Aug 15, 5:48 PM EDTSpecial Weather StatementRNKCharlotte27 min
Aug 15, 6:08 PM EDTSpecial Weather StatementRNKFranklin37 min
Aug 15, 6:14 PM EDTSpecial Weather StatementRNKBuckingham31 min
Aug 15, 6:34 PM EDTSevere Thunderstorm WarningRNKBedford, Franklin41 min
Aug 15, 6:36 PM EDTSpecial Weather StatementRNKAppomattox24 min
Aug 15, 6:41 PM EDTSevere Thunderstorm WarningRNKAppomattox, Buckingham49 min
Aug 15, 7:17 PM EDTAreal Flood AdvisoryRNKAppomattox, Buckingham118 min
Aug 15, 7:19 PM EDTSpecial Weather StatementRNKBedford26 min
Aug 15, 7:37 PM EDTSpecial Weather StatementRNKBuckingham23 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.